advertisement
Question
Posted by: Rob28 | 2010/01/12

Noctamid - BEWARE

Dear Doctor and Readers,

For quite some time now I' ve been on a type of sleeping medication in an attempt to sleep. My problems vary from not being able to sleep at all, to waking frequently, waking up early or sleeping until the cows come home. The doc and I started at all the Z' s and eventually ended up with flunitrazepam (Rohypnol). But, I' m having financial difficulties and it is hard to go back to the Psychiatrist every thirty days to get a new script as the drug is not repeatable. So I asked for an alternative. He suggested Noctamid. The first night was the worst. I woke just on two hours into sleep, deposited my evening meal in the loo - and had to be persuaded to let go, mind you. The rest of the experience I can only describe as a panic attack with a vengeance. This happened every night, for four nights where I would wake a few times fearing for my life. I' m no doctor but I' m not an idiot either.

I' m due to see the doc tonight, I seem to have scared the secretary with my renditions of what happened.

Here' s my question doctor: what the hell must I do to rest? and not sleep until my next birthday? Or wake up in 100years like Mr van Winkel. Incidentally, I managed to dig out some old Ativan and sucked on them for dear life.. the helped but only for a while.

I understand that there isn' t much more to do in terms of sleep meds, barring anesthetics. I' m also not ready to share my house with a permanent doctor to see that I don' t end up like Michael Jackson, I mean, really.

Dx: Bipolar I (been stable for a while now)
Rx: Epilim, Camcolit, Seroquel XR, Inderal LA 80,

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Problems, including dependency and difficulties in stopping the meds, can occur with Rohypnol and all of its many relatives.

Maybe it'd be wise to see a different psychiatrist for a second opinion. Once a psychiatrist has suggested a medication, the repeat prescriptions could be written by your GP, and you wouldn't have to see the shrink every month. A full assessmnt is needed, taking into account the biplar diagnosis and the other meds, too. I"m relieved to hear you don't plan to do a Michael Jackson - hopefully his odd doctor will soon be rather too busy to take another case, anyway

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2010/01/12

Problems, including dependency and difficulties in stopping the meds, can occur with Rohypnol and all of its many relatives.

Maybe it'd be wise to see a different psychiatrist for a second opinion. Once a psychiatrist has suggested a medication, the repeat prescriptions could be written by your GP, and you wouldn't have to see the shrink every month. A full assessmnt is needed, taking into account the biplar diagnosis and the other meds, too. I"m relieved to hear you don't plan to do a Michael Jackson - hopefully his odd doctor will soon be rather too busy to take another case, anyway

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement